Florida, 2024Tornadoes in Florida, February 18, 2024
February 18, 2024 · NWS MFL · 4 events in 2 counties and zones
A low-topped supercell embedded within a line of showers moved across a portion of Broward and Miami-Dade Counties on the afternoon of February 18th, 2024 in association with a cold front moving through the area. During several different cycles in the lifetime of this low-topped supercell, tornadic activity was reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low-topped supercell embedded within a line of showers moved across a portion of Broward and Miami-Dade Counties on the afternoon of February 18th, 2024 in association with a cold front moving through the area. During several different cycles in the lifetime of this low-topped supercell, tornadic activity was reported. Due to the cyclic nature of this low-topped supercell, these tornadoes' paths were discontinuous.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Feb 18, 2:12 PM EST, 45 minutes earlier.
Area forecast discussion, Feb 18, 2:12 PM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Miami FL
212 PM EST Sun Feb 18 2024
...New SHORT TERM, LONG TERM, MARINE, BEACHES...
.SHORT TERM...
(Rest of today through Monday)
Issued at 138 PM EST Sun Feb 18 2024
With the retreat of the boundary northward late this morning into
the early afternoon, convection has started to overspread the
peninsula including a few embedded cells. With the development of
the passing low pressure, there could be several hours of rainfall
to go today. Temperatures have made it into at least the lower 70s
across most of the area with some mid to upper 70s sneaking into
southern Miami-Dade County where the environment is slightly more
favorable for more stout convection.
As the surface low pressure slides into the Atlantic waters,
increasing westerly to northwesterly wind will allow for drier,
cooler air to start entering the region. Clouds will linger into
Monday with the potential for some lingering convection along the
east coast that should move into the Atlantic waters before the
end of the morning. Temperatures will be chilly, struggling to
reach the upper 60s to lower 70s. Depending on the track of the
low, the wind could be strong enough to warrant the consideration
of a Wind Advisory for portions of the area on Monday. The latest
guidance is trending towards windier conditions due to a more
southerly low track and the potential of a wake low developing.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 138 PM EST Sun Feb 18 2024
The majority of the rest of the week should remain fairly stable
as broad and deep high pressure firmly establishes over the SE
CONUS, with little to no rain expected each day. Temperatures will
remain near or just below normals through the middle of the week
as cool air advection prevails. Expect highs to remain in the
upper 60s north to low 70s elsewhere through Wednesday, then
gradually warming up into the mid-upper 70s towards the weekend.
Lows will likely drop into the 40s/50s through Thursday and then
warming up on Friday as the high shifts to the east and southerly
flow returns.
&&
.AVIATION...
(18Z TAFS)
Issued at 1236 PM EST Sun Feb 18 2024
Sub-VFR through much of the period with bouts of IFR/LIFR cigs and
vsbys. TS possible this afternoon which may require short-fused
TEMPOs. Gusty winds with convection today will become breezy and
northwesterly tonight into Monday morning. Gradual improvement out
of IFR/LIFR may take longer than current forecast period at some
sites.
&&
.MARINE...
Issued at 138 PM EST Sun Feb 18 2024
Increasing westerly to northwesterly wind in the wake of the
passing area of low pressure will result in hazardous conditions
developing with seas up to 12 feet in the Gulfstream and frequent
wind gusts to Gale force over the Atlantic waters. A Gale Warning
is now in effect for the Atlantic waters with Small Craft
Advisories elsewhere. Elevated seas could linger into mid-week
with conditions gradually improving.
&&
.BEACHES...
Issued at 138 PM EST Sun Feb 18 2024
An elevated rip current risk will continue along the Atlantic
beaches through a good portion of the week. The rip current risk
will increase along the Gulf beaches in the wake of the cold front
today into early portions of the week as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 60 70 53 71 / 70 20 10 0
West Kendall 58 72 49 72 / 70 20 10 0
Opa-Locka 59 72 52 73 / 70 20 10 0
Homestead 59 72 51 72 / 80 20 10 0
Fort Lauderdale 59 70 53 71 / 70 20 10 0
N Ft Lauderdale 60 70 53 71 / 80 20 10 0
Pembroke Pines 59 72 52 72 / 70 20 10 0
West Palm Beach 57 68 51 70 / 70 30 10 10
Boca Raton 59 71 51 72 / 70 30 10 10
Naples 56 68 50 69 / 70 10 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 7 PM this evening to 10 AM EST Monday
for AMZ610.
Small Craft Advisory from 1 AM Monday to 1 AM EST Tuesday for
AMZ630.
Small Craft Advisory until 1 AM EST Monday for AMZ650-651-670-
671.
Small Craft Advisory from 1 AM to 7 PM EST Tuesday for AMZ650-
651-670-671.
Gale Warning from 1 AM Monday to 1 AM EST Tuesday for AMZ650-651-
670-671.
GM...Small Craft Advisory from 7 PM this evening to 8 AM EST Monday
for GMZ656-657-676.
&&
SHORT TERM...RAG
LONG TERM....Rizzuto
AVIATION...RAGHazardous weather outlook, Feb 18, 8:08 AM EST, 6 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
808 AM EST Sun Feb 18 2024
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
191315-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
808 AM EST Sun Feb 18 2024
...Strong to Severe Showers and Thunderstorms Today...
...Developing Hazardous Marine and Beach Conditions...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...Today and tonight.
Rip Currents: There is a moderate risk of rip currents for the
Palm Beaches and Gulf coast.
Heavy Rainfall: Widespread showers and isolated thunderstorms are
expected to impact the area through most of the morning and
afternoon hours today. Localized flooding could be an issue,
especially for low-lying or poor drainage areas of the east coast
metro. 1-3 inches of rainfall is expected with localized higher
totals possible.
Thunderstorms: There could be a few isolated strong to severe
thunderstorms this afternoon, with highest risk across southern
portions of the area.
Wind: The strongest thunderstorms could contain wind gusts up to 60
mph especially across the southern areas.
Tornado: An isolated tornado cannot be ruled out with the strongest
thunderstorms mainly across the southern portion of the peninsula.
Waterspouts: An isolated waterspout is possible with the strongest
thunderstorms in the Atlantic and Gulf waters.
Marine: Southwesterly winds will become northwesterly and will
increase to 20 to 25 kts this afternoon across the Atlantic waters.
Winds will also increase over the Gulf and Lake Okeechobee waters
tonight creating hazardous marine conditions.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The rip current risk will be increasing across the Atlantic beaches
during the early to middle portion of the week. An elevated risk of
rip currents will continue on Monday for the Gulf beaches. High surf
will develop along the Atlantic beaches, particularly off the Palm
Beaches for Monday.
Hazardous marine conditions will continue over the Atlantic waters
through the middle of the week as winds remain elevated and seas
continue to build due to a developing northeasterly swell. Wind gusts
to gale force are possible early Monday morning through Monday night.
Wave heights in the Gulfstream could build in excess of 10 feet.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, Feb 18, 2:54 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Miami FL
254 PM EST Sun Feb 18 2024
FLZ073-074-173-182030-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
254 PM EST Sun Feb 18 2024
...A gusty shower will impact portions of northern Miami-Dade County
through 330 PM EST...
At 253 PM EST, National Weather Service meteorologists were tracking
a gusty shower over Miccosukee Resort, or 8 miles northwest of
Kendall, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Hialeah, Homestead, Coral Gables, South Miami, Homestead
General Airport, The Redland, Kendall, Miami Gardens, North Miami,
Doral, North Miami Beach, Miami Lakes, Hialeah Gardens, Pinecrest,
Opa-Locka, Miami Springs, Sweetwater, West Miami, and Medley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2595 8035 2594 8020 2549 8039 2548 8058
2575 8062 2594 8052 2595 8041
TIME...MOT...LOC 1953Z 237DEG 37KT 2574 8047
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MFLTornado, Miami-Dade
- When
- February 18, 2:57 PM EST to 2:59 PM EST
- Where
- Miami-Dade County, 7.96 mi WSW of Pennsuco to 7.33 mi WSW of Pennsuco
- Rating
- EFU
- Path length
- 0.63 mi
- Path width
- 30 yd
- Reported by
- Public
- Coordinates
- 25.840, -80.490
A brief tornado touched down in Miami-Dade County approximately 4 miles north of the intersection of SW 8th street and Highway 997 (Krome Avenue). A driver reported a tornado crossing Krome Ave via social media. Minor vegetation damage was noted. Time, path length, and path width are estimated by radar and video reports from the public. Maximum wind speed and EF rating are unknown.
Tornado, Broward
- When
- February 18, 3:20 PM EST to 3:25 PM EST
- Where
- Broward County, 3.97 mi ESE of Miramar to 5.16 mi WNW of Hollywood N Perry Ar
- Rating
- EF0
- Path length
- 3.36 mi
- Path width
- 100 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 25.980, -80.340
A tornado was observed in the cities of Miramar and Pembroke Pines as showers passed in the mid-afternoon. Most damage observed along the path was minor and mainly to vegetation and fencing. The tornado was rated as an EF-0 with an estimated maximum winds near 75 mph. The tornado had a non-continuous damage path length of 3.6 miles with a maximum width of 100 yards. Damage amount is estimated.
Tornado, Broward
- When
- February 18, 3:33 PM EST to 3:41 PM EST
- Where
- Broward County, 1.86 mi W of Davie to 1.99 mi WNW of Lauderhill
- Rating
- EF0
- Path length
- 3.4 mi
- Path width
- 350 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 26.070, -80.260
A tornado was observed in portions of Cooper City, Davie, and Plantation as showers passed in the mid-afternoon. Damage was mainly to vegetation, including hardwood trees, which impacted some structures. There were public reports of tree damage and metal siding debris at the Bamford Sports Complex in Davie. The tornado was rated as an EF-0 with estimated an maximum winds near 80 mph. The tornado had a non-continuous damage path length of 3.4 miles with a maximum 350 yards. Damage amount is estimated.
Tornado, Broward
- When
- February 18, 3:55 PM EST to 3:56 PM EST
- Where
- Broward County, 0.81 mi W of Oakland Park to 0.62 mi W of Oakland Park
- Rating
- EFU
- Path length
- 0.19 mi
- Path width
- 50 yd
- Property damage
- $40,000
- Reported by
- Social Media
- Coordinates
- 26.171, -80.143
The broadcast media and public described, via social media posts and pictures, a tornado occurred within a residential neighborhood in the city of Oakland Park. There were pictures of flipped cars and damaged trees. Time, path length, and path width are estimated based on radar and satellite imagery. Due to an inability to survey the area, maximum wind speeds and EF rating are unknown. Damage amount is estimated.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Florida, February 18, 2024$75,000 · EF0 · 1 event
- Flash Flooding and Debris Flows in California, February 18 to 21, 202451 kt wind · 40 events
- Flooding and Heavy Snow in California, February 18 to 19, 2024$1,000 · 70 kt wind · 29 events
- Flooding and Damaging Wind in California, February 18 to 19, 2024$5,000 · 76 kt wind · 13 events
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, February 18, 202453 kt wind · 10 events
- Heavy Snow and High Wind in California, February 18 to 21, 2024111 kt wind · 6 events
- Heavy Snow and High Wind in Nevada, February 18 to 20, 202473 kt wind · 4 events
- Dense Fog in California, February 18, 20243 events
- Winter Storm in California, February 18 to 20, 20243 events
- High Wind in Wyoming, February 18 to 19, 202459 kt wind · 3 events
- Lake-Effect Snow in New York, February 18, 20242 events
- Lake-Effect Snow in New York, February 18, 20241 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1161486, 1161483, 1161484, 1161485.